Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 4, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Mar 11, 2007, 9:32 AM CDT for Yoakum County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 11, 2007, 9:32 AM CDT (14:32 UTC)
- Expired
- Mar 11, 2007, 10:15 AM CDT
- In force
- 43 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Yoakum County, TX
The radar
The Lubbock radar (KLBB), 122 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 2.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1106 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 111432 SVRLUB TXC501-111515- /O.NEW.KLUB.SV.W.0004.070311T1432Z-070311T1515Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 932 AM CDT SUN MAR 11 2007 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN YOAKUM COUNTY IN NORTHWEST TEXAS. * UNTIL 1015 AM CDT * AT 930 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 4 MILES WEST OF DENVER CITY...MOVING EAST AT 15 MPH. * LOCATIONS IN THE PATH OF THIS STORM INCLUDE DENVER CITY. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3298 10306 3284 10293 3297 10261 3319 10262 $$
1 follow-up statement
000 WWUS54 KLUB 111456 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 956 AM CDT SUN MAR 11 2007 TXC501-111515- /O.CON.KLUB.SV.W.0004.000000T0000Z-070311T1515Z/ YOAKUM TX- 956 AM CDT SUN MAR 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT FOR SOUTHERN YOAKUM COUNTY... AT 955 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR DENVER CITY...MOVING EAST AT 15 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE DENVER CITY. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3298 10306 3284 10293 3297 10261 3319 10262 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 4:36 AM CDT, 4 hours 56 minutes earlier.
Area forecast discussion, Mar 11, 4:36 AM CDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 436 AM CDT SUN MAR 11 2007 .SHORT TERM... DIFFLUENT FLOW...A FRONTAL BOUNDARY SINKING SOUTHWARD AND THE RETURN OF GULF MOISTURE ALL HAVE CAUSED RAIN TO DEVELOP TONIGHT AND EXPECT THIS TREND TO CONTINUE THROUGH MUCH OF TODAY. THERE MAY BE SOME BRIEF LULLS IN THE ACTIVITY AT TIMES TODAY BUT IT APPEARS THAT LIKELY TO CATEGORICAL POPS ARE WARRANTED. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. WE WILL HAVE TO MONITOR THIS VERY CLOSELY THROUGH THE DAY ESPECIALLY WITH THE POTENTIAL FOR TRAINING ECHOES. WILL NOT GO WITH ANY WATCHES AT THIS TIME BUT WILL MENTION LOCALIZED FLOODING IN THE HWO. THE SEVERE THREAT LOOKS MINIMAL FOR THE CWA AS THE OUTFLOW BOUNDARY FROM THE CONVECTION PUSHES SOUTHWARD OUT OF THE AREA. HOWEVER WE WILL NEED TO WATCH THE SOUTHEASTERN CWA A BIT IF WE SEE ANY BREAKS AT ALL THEN THE THREAT OF SEVERE THUNDERSTORMS MAY EXIST. RAIN COOLED AIR SHOULD EXIST OVER THE CWA THROUGH THE DAY SO WE DONT EXPECT HIGH TEMPERATURES ALL THAT MUCH HIGHER THAN OUR CURRENTS. A 5 TO 10 DEGREES DIURNAL RANGE WILL LIKELY OCCUR. SHOWERS AND THUNDERSTORMS SHOULD PERSIST INTO TONIGHT AS THE UPPER LOW MOVES VERY SLOWLY EASTWARD AND WILL LIKELY STILL BE LOCATED OVER SOUTHEASTERN NEW MEXICO BY MORNING. .LONG TERM... THE UPPER LOW WILL REMAIN THE MAIN WEATHER STORY THROUGH TUESDAY WITH CONTINUED CHANCES OF SHOWERS AND THUNDERSTORMS. HAVE TAPERED POPS BACK SOME AT THIS TIME AS AFTERNOON HEATING LIKELY WILL DRIVE THE CONVECTION WITH STEEP LAPSE RATES LOCATED UNDER THE UPPER LOW. DAYTIME TEMPERATURES WILL REMAIN ON THE COOL SIDE ON MONDAY THEN GRADUALLY WARM ON TUESDAY. DEFINITELY MUCH WARMER BY WEDNESDAY AS THE UPPER LOW FINALLY MOVES EAST OF THE CWA. A COLD FRONT STILL LOOKS TO SLIDE ACROSS WEST TEXAS ON THURSDAY WITH SOME CONVECTION ONCE AGAIN POSSIBLE MAINLY ACROSS THE EASTERN CWA FOR THURSDAY. UPSLOPE SLOW AND LIKELY SOME LOW CLOUD COVER LINGERING FOR MUCH OF THE DAY SHOULD KEEP HIGHS BACK TO AROUND SEASONAL LEVELS ON FRIDAY...BUT IF CLOUD COVER REMAINS TOO THICK WE WILL BE COOLER. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 54 39 58 41 71 / 90 70 40 20 10 TULIA 55 41 60 43 69 / 100 70 40 30 20 PLAINVIEW 56 45 61 46 69 / 100 70 40 30 20 LEVELLAND 58 45 61 43 71 / 90 70 40 30 10 LUBBOCK 57 46 62 47 71 / 100 70 40 30 20 BROWNFIELD 59 46 60 47 71 / 80 70 40 30 10 CHILDRESS 59 50 65 52 72 / 100 70 40 30 20 SPUR 59 49 66 48 73 / 100 70 40 30 20 ASPERMONT 64 47 69 50 75 / 100 70 40 30 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 18/18
Hazardous weather outlook, Mar 11, 5:51 AM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 551 AM CDT SUN MAR 11 2007 TXZ021>044-121100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 551 AM CDT SUN MAR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FLOODING AN UPPER LOW LOCATED OVER NEW MEXICO WILL CONTINUE TO DRAW GULF OF MEXICO MOISTURE BACK INTO WEST TEXAS. SIGNIFICANT LIFT AND THE ABUNDANT MOISTURE MAY FOCUS THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ALONG A COLD FRONT THAT WILL BE LOCATED ACROSS THE SOUTH PLAINS AND ROLLING PLAINS. THE POTENTIAL WILL EXIST FOR THE TRAINING OF ECHOES AND COULD LEAD TO LOCALIZED HEAVY RAINFALL. THIS MAY PRODUCE SOME MINOR FLOODING OF POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SEVERE WEATHER CONTACTS ARE URGED TO PASS ALONG ANY OBSERVED FLOODING IN THEIR REGION. MOTORISTS SHOULD NOT DRIVE INTO WATER OF UNKNOWN DEPTHS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 10:49 PM CST | Severe Thunderstorm Warning | LUB | Briscoe | 56 min |
| Mar 10, 11:17 PM CST | Severe Thunderstorm Warning | LUB | Childress, Hall | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.